© Copyright Age Anaesthesia Association

PROGRAMME

Day 1 (17th May)

8.45      Registration

9.40      Housekeeping and introduction

 

Session 1

Perioperative Medicine for older people / where are we now?

09.50     The surgeons view                                       Mr Tim Briggs

10.10     The anaesthetists view                                Prof Monty Mythen

10.30     The allied health care professionals view    Mr Jason Cross

10.45     The geriatricians view                                  Dr Jugdeep Dhesi

11.00      Panel discussion

11.15      Coffee (30 min)

Session 2

The brain and perioperative issues

11.45     Perioperative management of stroke            Dr Ajay Bhalla   

 

12.05     Delirium in the perioperative pathway           Dr Tom Jackson

12.25     Using information - health literacy and          Dr Mike Swart

              shared decision making strategies

12.45     Panel discussion

 

13.00     Lunch (60 min)

 

Session 3

Emergency laparotomy network (chair Dave Saunders)

14.00     The findings - older people and the National   Dr Sarah Hare

              Emergency Laparotomy Audit

14.20     The challenges of a complex pathway in a  Dr Lyndsay Pearce

              complex population

14.40     Rising to the challenge – collaborative           Dr Arturo Vilches

              working across specialties and disciplines        -Moraga

15.00     Panel discussion

 

15.15     Coffee (30 min)

 

 

 

Session 4


A perioperative journey through the organs 

 

15.45     Blood (anaemia)                                            Dr Andy Klein

16.05     The kidney                                                     Dr John Prowle

16.25     The heart                                                       Prof Pierre Foex

16.45     Pulmonary hypertension in the                      Dr Philip Marino

              perioperative period        

              

17.05     Panel discussion

17.30     Day summary and close

 

 

Day 2 (18th May)

8.00     Registration

8.55     Housekeeping and introduction

Session 1

 

Hot off the press – articles we should all know about

9.00     Geriatrics for anaesthetists                          Dr Philip Braude

9.20     Anaesthetics for geriatricians                       Dr Iain Moppett

9.50     Research methodology as applied to high   Prof Rupert Pearse

            risk older surgical patients 

10.10   Panel discussion

 

10.25   Coffee (30 min)

Session 2

Multimorbidity and Perioperative medicine for older people

10.55     6 minute presentations

11.35     Using comprehensive geriatric                    Dr Judith Partridge

              methodology in the perioperative setting     

11.55     Managing multimorbidity in the                   Dr Fionna Martin / 

              perioperative setting                               Dr Mevan Gooneratne

12.10     Discussion

 

12.25     Lunch (60 min)

 

Session 3

 

Hip fracture network

13.25     A constructively critical review of the         Dr Finbarr Martin

              National Hip Fracture Database

13.55     Addressing the surgical challenges in        Dr Martyn Parker 

              delivering quality care to patients with

              hip fracture

14.15     Using quality improvement methodology   Prof Nick Sevdalis

              to improve perioperative care

14.35     Panel discussion

 

14.50     Coffee (30 min)

 

 

Session 4 - DEBATE

"This house believes we should not operate on the frail older patient"

 

15.20     For: Dr Shane O'Hanlon

15.40     Against: Dr Gareth Ackland

16.00     Panel discussion and vote

 

 

16.15     Conference summary and close